MAUDE Adverse Event Report: EXIMO MEDICAL LTD. AURYON ATHERECTOMY CATHETER; AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED

EXIMO MEDICAL LTD. AURYON ATHERECTOMY CATHETER; AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED
Model Number EXM-4012-H000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A clinical associate ii reported an event for auryon atherectomy catheter 1.7mm - hydrophilic coated: right peroneal artery access, difficulty getting access, multiple sticks required.Access obtained, sheath/catheter/wire inserted.For reasons unknown, physician only inserted tip of sheath in artery.Angiographic and ivus images obtained of r leg, from cfa to mid peroneal.Lesions identified in sfa, popliteal, and tpt, with a minor lesion in distal peroneal artery, just beyond tip of sheath.Ivus measured proximal peroneal artery at >3.0mm.Decision made to treat sfa, popliteal, and tpt lesions with laser and pta.Auryon 1.7 laser inserted, however, it appeared laser catheter would not advance in distal peroneal, and it was presumed to be at site of minor lesion.Physician had the laser catheter activated to get through the lesion (50mj for approx.3-5 seconds).Laser catheter advanced easily after that, and target lesions were treated without incident.After all treatment was completed, angiographic images obtained of treatment areas, and then catheter removed for a "sheath shot" (wire and sheath retained, final imaging of mid/distal artery beyond sheath).Images demonstrated contrast extravasation into surrounding tissue, at or near site where laser catheter had difficulty advancing.Of note, sheath tip was not fully engaged in artery - the attending nurse was sprayed with fluid when physician obtained images.Sheath reinserted, 2.5mm pta balloon inserted for tamponade, and external, wrap-around pressure device placed.Follow up imaging demonstrated resolution.Sheath removed, additional pressure dressing applied, patient taken out of lab to recovery area.Possible perforation of r peroneal artery, or possible use of laser at arteriotomy site images demonstrate resolution of issue after balloon tamponade, pressure dressing applied pt observed in recovery, physician considering bringing patient back for follow up within a day or two.It is of my opinion that the sheath had backed out of the artery and the point of difficulty for the laser catheter may have been the arteriotomy site.Possible contributing factors to event: procedure specify: sheath not fully engaged in artery.
 
Additional Manufacturer Narrative
Given the nature of this serious adverse event, the customer's reported complaint description of perforation that occurred during catheter use could not be confirmed.The catheter complaint device was not returned for evaluation; there was no report of catheter or laser system malfunction during the procedure.Without receiving a catheter sample for evaluation, a definitive root cause for this event could not be determined.There was no report of catheter or laser system malfunction during the procedure.The catheter was inspected and found to be in normal condition before the procedure.Based on the additional info, the event is an acute complication of contrast medium leakage, likely arterial perforation, successfully resolved with a pta balloon.The laser catheter (1.7 mm) and tamponade balloon (2.5 mm) sizes are suitable for arteries with a > 3.0 mm diameter measured by ivus.The following is an analysis of the potential causes of perforation: 1.Procedural failure: incorrect cuff placement, sheath not fully deployed or retracted, exposing the arteriotomy.2.Lack of continuous saline injection through the cuff prevents thermal protection and blood diversion around the laser catheter.Saline is required to clear ablation particles and cool the catheter tip and surrounding tissue.Its absence increases the risk of thermal damage and the potential for perforation when the laser is activated.The use of heparinized saline is clearly instructed in the ifu.Note: pressurized saline (preferably heparinized) should be continuously fed through the introducer sheath at a rate of 100ml/min.Saline should be fed while inside the body.3.Difficulty in advancing the catheter or other object (e.G., the stiff end of the cuff) in the transition area could have caused abrasion or local mechanical damage to the misaligned artery wall.4.The gw itself could have caused the initial injury.The perforation reported is a very rare complication with the use of auryon, and may be due to the combination of use of a 1.7mm catheter in a small vessel without the use of saline, the sheath problem, " the sheath tip was not fully engaged in the artery ".The lot/serial number of the catheter used was not reported by the end user, therefore, a ship history report (shr) was performed.The dhr review of the catheter s/n's from the shr confirmed that the catheters met all material, assembly and performance specifications, e.G.No manufacturing non-conformance reports were issued.Labeling review: instructions for use (ifu0110) are provided with the catheter device and contain the following statements: warnings: pay careful attention while using the catheter, avoid excessive force and be on alert for any potential damage.Inadvertent movement of the catheter may result in patient injury.The proximal vessel diameter must be [?]150% of the outer diameter of the auryon catheter.Always use fluoroscopic surveillance when advancing the auryon catheter inside the patient vasculature to avoid misplacement, dissection, or perforation.Based on physician discretion, an embolic protection device (epd) may be used during the procedure.Refer to the selected epd's instructions for use (ifu) for details on its handling and use.Potential complications / procedural complications: distal embolization.Auryon catheter insertion over the guide wire until laser activation: once arterial access is achieved, perform baseline angiography to evaluate the pad and plan on the appropriate catheter size, as well as any accessories that may allow better pushability of the catheter, once inserted.This may include a long sheath and/or guiding catheter (depending on the access approach: retrograde or antegrade).The distal end of the longer sheath/guiding catheter should be placed as close as possible to the lesion, in case of retrograde ("contralateral" or "crossover") approach, tortuous anatomy or highly calcified lesions.Please refer to table 1 for selecting the minimal sheath size.For longer length (xl) catheters, use a preferred sheath and/or guiding catheter of an appropriate length.You may use any other gw to cross the lesion, but the final gw that auryon catheters will track over should be 300cm 0.014" (for longer length (xl) catheters, use a preferred 0.014'' guide wire (gw) of an appropriate length; for 1.7mm catheters, 0.018'' gw may be used), and preferably stiff gws.Once this gw is angiographically verified to cross the lesion in the vessel's lumen, it is ready for auryon catheter insertion over the guide wire.Flush the auryon catheter guide wire's lumen from the handle's luer lock port, using 5-10cc saline (preferably heparinized).The entire guide wire must be soaked with saline before insertion into the gw lumen.The gw is inserted from the distal tip of the catheter toward the handle.The gw lumen is located in the center of the catheter shaft.Introduce the distal tip of the auryon catheter over the soaked guide wire, and once in the vessel, under fluoroscopy control, guide the auryon catheter to the lesion, until the distal tip of the catheter shown on the fluoroscopic monitoring screen is proximal to the lesion.Only at this point of the procedure, instruct the laser operator to put the laser system in ready mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
AURYON ATHERECTOMY CATHETER
Common Device Name
AURYON ATHERECTOMY CATHETER 1.7MM - HYDROPHILIC COATED
Manufacturer (Section D)
EXIMO MEDICAL LTD.
3 pekeris street
rehovot 76702 03
IS  7670203
Manufacturer (Section G)
EXIMO LTD.
3 pekeris street
building 2, suite 270
science park, rehovot 76702 03
IS   7670203
Manufacturer Contact
yoel zabar
3 pekeris street
building 2, suite 270
science park, rehovot 76702-03
IS   7670203
MDR Report Key23582019
Report Number1319211-2025-10015
Device Sequence Number9389033
Product Code MCW
UDI-Device Identifier07290017590325
UDI-Public07290017590325
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K241553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXM-4012-H000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale